“All diseases begin in your gut,” summarizes why we all need to pay attention to our gut health and monitor the foods we eat, especially since our relationship with food has recently changed to become the basis of any activity we do, even the way we deal with our feelings has become linked to food or boasting about it!
Do “all diseases begin in your gut”?
Digestive problems are very common, they include:
- Peptic ulcer
- Irritable Bowel Syndrome
- Celiac disease
Unfortunately, digestive problems do not end there but may affect the whole body. Evidence is growing that some microbes – that are normally present in the digestive system – have a role in obesity, type 2 diabetes, irritable bowel, and colon cancer. It may also affect the functioning of the immune system!
5 tips for your gut health
After knowing the importance of maintaining the health of the digestive system, we must know how to keep it:
Drink plenty of fluids
- It’s important to drink plenty of fluids, especially water.
- Make sure to drink a glass of water with every meal.
- Avoid caffeinated drinks because they may cause heartburn.
Cut down your fat consumption
- Fatty foods such as chips, burgers, and fried foods are difficult to digest and can cause stomach pain and heartburn.
- Reduce fatty fried foods to reduce the workload on your stomach.
- Eat more lean meat and fish.
- Drink skimmed or semi-skimmed milk.
- Eat grilled foods instead of fried.
- Avoid smoking.
- Maintain a healthy weight.
- Eat a balanced and healthy diet.
- Exercising every day or at least several times a week
- Reduce stress.
Talk to a doctor before taking some medications
- Some medicines such as certain sedatives, iron tablets, and cough medicines can cause constipation, while some people get diarrhea when they take antibiotics or blood pressure medicines.
- You should also try to avoid aspirin and medicines used to treat arthritis (non-steroidal anti-inflammatory drugs), if you suffer from stomach ulcers or if you suffer from indigestion.
- Although some of these medications may be prescribed to you by your doctor, they can cause stomach upset and cause indigestion, diarrhea, or constipation.
Always see your doctor if your prescribed medications are bothering you.